Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Simulation Theorems via Pseudo-random Properties
Tata Institute of Fundamental Research, Mumbai, Mumbai, India.
Charles University, Prague Praha, Czech Republic.
INESC-TEC & U. Porto, Porto, Portugal.
KTH, School of Electrical Engineering and Computer Science (EECS), Theoretical Computer Science, TCS.
2019 (English)In: Computational Complexity, ISSN 1016-3328, E-ISSN 1420-8954, Vol. 28, no 4, p. 617-659Article in journal (Refereed) Published
Abstract [en]

We generalize the deterministic simulation theorem of Raz & McKenzie (Combinatorica 19(3):403–435, 1999), to any gadget which satisfies a certainhitting property. We prove that inner product and gap-Hammingsatisfy this property, and as a corollary, we obtain a deterministic simulationtheorem for these gadgets, where the gadget’s input size is logarithmicin the input size of the outer function. This yields the firstdeterministic simulation theorem with a logarithmic gadget size, answeringan open question posed by Göös, Pitassi & Watson (in: Proceedingsof the 56th FOCS, 2015). Our result also implies the previous results for the indexing gadget, withbetter parameters than was previously known. Moreover, a simulationtheorem with logarithmic-sized gadget implies a quadratic separationin the deterministic communication complexity and the logarithm ofthe 1-partition number, no matter how high the 1-partition number iswith respect to the input size—something which is not achievable by previous results of Göös, Pitassi & Watson (2015).

Place, publisher, year, edition, pages
Springer, 2019. Vol. 28, no 4, p. 617-659
National Category
Computer and Information Sciences
Research subject
Computer Science
Identifiers
URN: urn:nbn:se:kth:diva-258086DOI: 10.1007/s00037-019-00190-7ISI: 000491059300003Scopus ID: 2-s2.0-85069433764OAI: oai:DiVA.org:kth-258086DiVA, id: diva2:1349765
Note

QC 20191008. QC 20191106

Available from: 2019-09-09 Created: 2019-09-09 Last updated: 2019-11-06Bibliographically approved

Open Access in DiVA

fulltext(545 kB)52 downloads
File information
File name FULLTEXT01.pdfFile size 545 kBChecksum SHA-512
acd7794b133db32fe183393984d17af0a6be25d4168344ac6df0347dc988fc75e4e22946171c28b0e0d667be0139b5226512b9c79ef484d83f5ef93feb1b856d
Type fulltextMimetype application/pdf

Other links

Publisher's full textScopus

Authority records BETA

Mukhopadhyay, Sagnik

Search in DiVA

By author/editor
Mukhopadhyay, Sagnik
By organisation
Theoretical Computer Science, TCS
In the same journal
Computational Complexity
Computer and Information Sciences

Search outside of DiVA

GoogleGoogle Scholar
Total: 52 downloads
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 64 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf